MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-500-14
Medical Device Problem Codes Structural Problem (2506); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Nervous System Injury (2689)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the device was placed correctly and physician was pleased, post placement.5 hours post procedure, patient exhibited stroke like symptoms, with weakness and physician brought the patient back into the ir lab.Imaging showed foreshortening on the proximal portion of the pipeline as well as fish-mouthing.The brain also appeared to pro-lapse into the an.There was migration after deployment with an unknown cause.The pipeline was implanted at the intended location and full wall apposition was achieved.A-choroidal side branch covered by the pipeline.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a bi-lobal, unruptured left distal internal carotid artery (ica), para a-choroidal  aneurysm with a max diameter of 5.87mm.The landing zone was 2.88mm distally and 2.5mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.Ancillary devices include a bmx81 guide catheter, aristotle 18 guidewire.
 
Event or Problem Description
Additional information received reported the pipeline braid pro-lapsed into the aneurysm.The cause of the migration was not determined.The stroke-like symptoms were weakness in the left side of the body.An additional atlast stent was used to tack down the proximal portion of the pipeline.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19249375
Report Number2029214-2024-00861
Device Sequence Number20442500
Product Code OUT
UDI-Device Identifier00847536036895
UDI-Public00847536036895
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model NumberPED3-027-500-14
Device Catalogue NumberPED3-027-500-14
Device Lot NumberB675957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/22/2024
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale